Skip directly to search Skip directly to A to Z list Skip directly to navigation Skip directly to page options Skip directly to site content

2010 Conference Archive

Tuesday, August 17, 2010

Time  
8:00 am - 5:30 pm Registration opens
8:00 am - 11:30 am Workshops and Pre-conference Meetings
9:00 am - 12:00 pm Exhibitor Move in/Set-up
12:30 pm - 1:45 pm Opening Plenary
1:00 pm - 6:00 pm Exhibit Hall Hours
1:45 pm - 2:15 pm Break
2:15 pm - 4:00 pm Concurrent Breakout Sessions
  (105 minute sessions for each track)
3:45 pm – 4:00 pm Break
4:30 PM – 6:00 pm Concurrent Breakout Sessions
  (90 minute sessions for each track)
6:00 pm - 7:30 pm Reception

Wednesday, August 18, 2010

7:00 am - 8:00 am Continental Breakfast
8:00 am - 5:30 pm Exhibit Hall Hours
8:00 am - 9:15 am Special Keynote Presentations
9:30 am - 10:30 am Poster Session
10:30 - 10:45 am Break
10:45 am - 12:30 am Concurrent Breakout Sessions
  (105 minute sessions for each track)
12:30 am - 1:30 pm Lunch
1:30 pm - 3:00 pm Super Sessions/Invited Panels
3:00 pm - 4:00 pm Poster Session
4:00 - 4:15 pm Break
4:15 pm - 5:45 pm Concurrent Breakout Sessions
  (90 minute session for each track)

Thursday, August 19, 2010

7:00 am - 8:00 am Continental Breakfast
8:00 am - 1:30 pm Exhibit Hall Hours
8:00 am - 9:30 am Super Sessions/Invited Panels
9:30 am - 10:00 am Break
10:00 am – 11:45 am
 
Concurrent Breakout Sessions
  (105 minute sessions for each track)
11:45 am - 12:45 pm Lunch
12:45 pm - 2:15 pm Concurrent Breakout Sessions
  (90 minute sessions for each track)
1:30 pm - 4:00 pm Exhibit Move Out
2:15 pm - 2:45 pm Break
2:45 pm - 4:00 pm Closing Plenary
Conference attendees discuss health communication topics from flu to nutrition.

Conference attendees discuss health communication topics from flu to nutrition.

To Advance Science

This track invites papers that discuss new theories, theoretical refinements or theoretical applications, new conceptual models, original research, findings from pilot studies and results of comprehensive evaluations of health communication and marketing campaigns and programs. The purpose of this track is to share new concepts and knowledge that would influence theory-based and evidence-based practice of health communication and marketing. These new concepts and knowledge should be based on rigorous analysis of data and/or extant literature.

To Explore Innovations

Abstracts in this track should focus on the development and use of new tools and models, innovative evaluation methods, new technologies, and identification of emerging trends that contribute to the success of health communication and marketing programs. Presentations that are data-driven and that help participants understand and leverage innovations to improve health communication, marketing and media programs are encouraged.

To Improve Practice

This track seeks abstracts on evidence-based programs that successfully translate knowledge into health communication and marketing practice. Other abstracts that strive to contribute to the better practice of health communication and marketing should focus on presenting lessons learned, scalable model programs or on improving the process by which health communication and marketing programs are managed. Presentations of model campaigns should focus on implementation details, contextual information for where the program was successful, and strong evidence for effectiveness. Abstracts on processes should focus on key elements such as program development, implementation, and evaluation.

To Bridge Divides

Abstracts should address research, best practices, theoretical developments, and methods for utilizing health communication and marketing strategies and methods to effectively reach underserved populations and reduce health disparities. Presentations are encouraged that address information dissemination, that target "hard-to-reach" and vulnerable populations, that identify and describe health disparities, and that provide examples of models and programs that address health equity.

Tuesday, August 17

You need the Flash plugin to view this video.

OPENING KEYNOTE PRESENTATION:
The Future of Health Communications
Victor J. Strecher, PhD, MPH

Duration: 63 minutes, 53 seconds


 

Wednesday, August 18

You need the Flash plugin to view this video.

PLENARY PRESENTATIONS:

Speakers introduced by Punam Keller, PhD, MBA

How to Harness the Growing Influence of Online Brand Journalism
David E. Henderson

View from the Field: Working with Journalists in the New Age of Traditional and Online Media
Glen Nowak, PhD, MA

Duration: 79 minutes, 47 seconds


 

You need the Flash plugin to view this video.

SPECIAL SESSION (Part I):
Hug'em, Nudge'em, or Slug'em: The Unique Role of Behavioral Economics in Health Behavior Change

Panelists: Bill Smith, EdD (Moderator); Punam Keller, PhD; Jordan Goldberg; Margaret McConnell, PhD

Duration: 80 minutes, 53 seconds


 

You need the Flash plugin to view this video.

SPECIAL SESSION (Part II):
Hug'em, Nudge'em, or Slug'em: The Unique Role of Behavioral Economics in Health Behavior Change

Panelists: Bill Smith, EdD (Moderator); Punam Keller, PhD; Jordan Goldberg; Margaret McConnell, PhD

Duration: 4 minutes, 35 seconds


 

You need the Flash plugin to view this video.

SPECIAL SESSION (Part I):
Behavioral Health is Essential to Health—A New National Communication Opportunity

Panelists: Thomas E. Backer, PhD (Moderator); Lynn Cooper; Mary Jane England, MD; Saul M. Levin, MD, MPA; David W. Price, MD, FAAFP; Mark A. Weber, MBA

Duration: 54 minutes, 49 seconds


 

You need the Flash plugin to view this video.

SPECIAL SESSION (Part II):
Behavioral Health is Essential to Health—A New National Communication Opportunity

Panelists: Thomas E. Backer, PhD (Moderator); Lynn Cooper; Mary Jane England, MD; Saul M. Levin, MD, MPA; David W. Price, MD, FAAFP; Mark A. Weber, MBA

Duration: 30 minutes, 28 seconds


 

Thursday, August 19

You need the Flash plugin to view this video.

SPECIAL SESSION:
Connecting to Communities through Partnerships with Ethnic Media

Panelists: April Ryan; Hazel Trice Edney; Isabel Morales; Viji Sundaram; Mark Trahant

Duration: 66 minutes, 58 seconds


 

You need the Flash plugin to view this video.
 

CLOSING INTERACTIVE PANEL:
Can an App a Day Keep the Doctor Away? Expert Panel on Digital Health and Wellness

Panelists: Jay Bernhardt, PhD, MPH (Moderator); James Andrews; "e-Patient Dave" deBronkart; Bradford W. Hesse, PhD; Dana Lewis

Duration: 68 minutes, 22 seconds

  • Page last reviewed: March 11, 2011
  • Page last updated: March 11, 2011
  • Content source:
    • Office of the Associate Director for Communication, Division of News and Electronic Media
Top